Posted by: Kerry | 2012-03-23

Vivid nightmares!

I am 60 years old. I take blood pressure medication for the last 20 years. I also take cilift for the last 9 months. I have never suffered from nightmares throughout taking this medication including the cilift. In the last month I am having the most awful dreams every single night and they get worse and worse I wake up with my heart pounding and pain all over my body and am terrified. It''s always a dream about me running or trying to get away from something or someone gets killed in the dream and always someone close to me but not always the same person. But it is gory and horrible and the other night I dreamt I couldn''t speak and I was trying desperately to tell someone something but I just couldn''t speak. It is so frightening that at my age it seems ridiculous and I am too scared to go to sleep at night! I have absolutly nothing troubling me I am not unhappy I have the perfect life so I cannot think what can possibly all of a sudden bring on these nightmares. I also note that despite taking my blood pressure medication my blood pressure has risen since having these nightmares (no doubt). Is there anything I can do to try and stop them from happening? I tell myself I am not going to have them I discuss them with my husband in detail and I thought speaking about them would help but to no avail.

Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSleep Expert

Some of the blood pressure tablets and even cholesterol tablets can do this. Speak to your doctor about changing to one which is water soluble rather than fat soluble - they do not get into the brain to do this.

Thr other possibility is that your depression is not fully controlled, and you could need a bigger dose of cilift.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Kerry | 2012-03-23

Sorry I forgot to mention in my previous email that I wake up with a pounding headache in the mornings when I have experience these terrible nightmares.

Reply to Kerry

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.